MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6900052
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher and lower than expected vitros ipth2 results have occurred while processing patient correlation samples when comparing data from a method comparison study between two reagent lots of the vitros ipth2 assay and two reagent lots the vitros ipth assay on a vitros xt7600 integrated system.A definitive assignable cause could not be determined.The variability observed between the vitros ipth2 and ipth assays is an expected outcome, given the lack of standardization across ipth measurement methods.Differences in assay design, antibody selection, and various circulating fragments contribute to the well-documented intermethod discrepancies in pth measurement.Ortho had previously communicated that the vitros ipth assay was approximately 20% higher than a non-vitros roche method.The vitros ipth2 assay has eliminated that 20% high bias.Therefore, there is an expected 20% bias between ipth and ipth2 which is the most likely cause of the numerical discordance.There is no indication the vitros ipth2 reagents in use at the time of the event was not performing as intended, however as no vitros quality control fluids were processed within the timeframe of the correlation testing this could not be definitively confirmed.No diagnostic within-run precision testing was performed on the vitros xt7600 integrated system, however, there was no indication that the instrument was not performing as expected based on the acceptable vitros ipth reagent lot 2090 qc results.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ipth2 reagent lots 0180 and 0080.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report that higher and lower than expected vitros ipth2 results occurred while processing patient correlation samples when comparing data from a method comparison study between two reagent lots of the vitros intact pth ii (ipth2) assay and two reagent lots the vitros intact parathyroid hormone (ipth) assay on a vitros xt7600 integrated system.Ipth2 lot 0080 versus ipth lot 2010 correlation sample 3 vitros ipth2 result of 100.9 pg/ml (above the reference interval) vs.The vitros ipth result of 51.7 pg/ml (within the reference interval).Correlation sample 5 vitros ipth2 result of 12.6 pg/ml (below the reference interval) vs.The vitros ipth result of 16.9 pg/ml (within the reference interval).Correlation sample 7 vitros ipth2 result of 41.5 pg/ml (within the reference interval) vs.The vitros ipth result of 58.4 pg/ml (above the reference interval).Correlation sample 8 vitros ipth2 result of 11.8 pg/ml (below the reference interval) vs.The vitros ipth result of 16.5 pg/ml (within the reference interval).Correlation sample 12 vitros ipth2 result of 12.5 pg/ml (below the reference interval) vs.The vitros ipth result of 25.4 pg/ml (within the reference interval).Ipth2 lot 0180 versus ipth lot 2090 correlation sample 16 vitros ipth2 result of 23.9 pg/ml (within the reference interval) vs.The vitros ipth result of 70.3 pg/ml (above the reference interval).Correlation sample 18 vitros ipth2 result of 24.4 pg/ml (within the reference interval) vs.The vitros ipth result of 73.4 pg/ml (above the reference interval).Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The customer performed the patient sample correlation as part of a system correlation testing for menu expansion and no patient sample results were reported from the laboratory.There was no allegation of patient harm as a result of this event.This report is number two of two 3500a forms being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22481730
Report Number3007111389-2025-00082
Device Sequence Number8040965
Product Code CEW
UDI-Device Identifier10758750032709
UDI-Public(01)10758750032709(17)241202(11)240226(10)0080
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2024
Device Catalogue Number6900052
Device Lot Number0080
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown